MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MARINER; POINTLOCK SET SCREW

SEASPINE ORTHOPEDICS CORPORATION MARINER; POINTLOCK SET SCREW
Model Number MD1-100016
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: implant has been returned, but outcome of the investigation is still pending.Review of labeling: possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis).Bending, disassembly, or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin, dural leak requiring surgical repair, cessation of growth of the fused portion of the spine, subsidence of the implant into adjacent bone, loss of proper spinal curvature, correction, height, and/or reduction increased biomechanical stress on adjacent levels, improper surgical placement of the implant causing stress shielding of the graft or fusion mass, intraoperative fracture or perforation of the spine postoperative fracture due to trauma, defects, or poor bone stock serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, respiratory disorders; cardiovascular disorders, including myocardial infarction (heart attack) or arrythmias; neurologic injuries resulting in weakness, paralysis, numbness, tingling, or pain; vascular (blood vessel) injuries, including hemorrhage (bleeding); thrombosis (blood clots) leading to deep venous thrombosis or pulmonary embolism; or death.
 
Event or Problem Description
A patient underwent spinal surgery on (b)(6) 2025 consisting of orthofix/seaspine's mariner pedicle screw system.It was reported on (b)(6) 2025, that the threads of a md1-100016 pointlock set screw fractured during final tightening.All the fragments were retrieved.The defective item was removed and replaced.This resulted in a procedural delay of 30 minutes.The surgery was successfully completed with backup implants.No patient harm was reported.No additional medical or surgical intervention was required to complete surgery.
 
Additional Manufacturer Narrative
The returned implants were evaluated by product development.The images of the implants were taken using a microscope and showed significant damage to the tulip threads and the set screw that were returned for analysis.This damage can occur from final tightening the implants when the set screw is cross threaded, causing significant splay to the tulip and damage to the threads, ultimately causing a failure to the assembly.Production implants from finished goods were utilized to try to re-create the failure mode.An md1-100016 pointlock set screw was intentionally cross threaded into a production tulip.Then using the final driver and torque meter, the parts were locked down at 105 in-lb.The construct failed at the tulip threads and the set screw threads, showing similar damage to the returned parts.The reported failure mode was recreated.The testing modality showed that when the set screw is cross threaded and then final tightened, damage to the head and set screw threads can occur; therefore, indicating that the root cause is that the set screw was cross threaded prior to final tightening.Review of labeling: possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis) bending, disassembly, or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain pain, discomfort, or abnormal sensations due to the presence of the device pressure on skin where inadequate tissue coverage exists over the implant, with potential extrusion through the skin dural leak requiring surgical repair cessation of growth of the fused portion of the spine subsidence of the implant into adjacent bone loss of proper spinal curvature, correction, height, and/or reduction increased biomechanical stress on adjacent levels improper surgical placement of the implant causing stress shielding of the graft or fusion mass intraoperative fracture or perforation of the spine postoperative fracture due to trauma, defects, or poor bone stock serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, respiratory disorders; cardiovascular disorders, including myocardial infarction (heart attack) or arrythmias; neurologic injuries resulting in weakness, paralysis, numbness, tingling, or pain; vascular (blood vessel) injuries, including hemorrhage (bleeding); thrombosis (blood clots) leading to deep venous thrombosis or pulmonary embolism; or death.

Brand Name
MARINER
Common Device Name
POINTLOCK SET SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
robin quiusky
5770 armada dr.
carlsbad, CA 92008
MDR Report Key23455475
Report Number3012120772-2025-00055
Device Sequence Number8057239
Product Code NKB
UDI-Device Identifier10889981283803
UDI-Public10889981283803
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD1-100016
Device Catalogue NumberMD1-100016
Device Lot NumberAW197303B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
41-5010 DEFORMITY HEAD.; 41-6010 EXTENDED DEFORMITY HEAD.; 41-6545-1 SOLID SCREW 6.50 X 45MM.; MD2-004105 TORQUE LIMITING ADAPTER, 105IN-LBS.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown